Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 89, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 23, 2020, 4:34 AM EDT. It took effect at Sep 23, 2020, 6:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2020, 4:34 AM EDT (08:34 UTC)
- In effect from
- Sep 23, 2020, 6:00 AM EDT
- Expired
- Sep 23, 2020, 6:24 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
241 WHUS71 KBUF 230834 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 434 AM EDT Wed Sep 23 2020 LOZ043-044-231645- /O.NEW.KBUF.SC.Y.0089.200923T1000Z-200923T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 434 AM EDT Wed Sep 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
122 WHUS71 KBUF 231444 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1044 AM EDT Wed Sep 23 2020 LOZ043-044-232245- /O.CON.KBUF.SC.Y.0089.000000T0000Z-200923T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1044 AM EDT Wed Sep 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
382 WHUS71 KBUF 232224 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 624 PM EDT Wed Sep 23 2020 LOZ043-044-232330- /O.CAN.KBUF.SC.Y.0089.000000T0000Z-200923T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 624 PM EDT Wed Sep 23 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 4:14 AM EDT, 20 minutes earlier.
Area forecast discussion, Sep 23, 4:14 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
414 AM EDT Wed Sep 23 2020
.SYNOPSIS...
Dry weather is expected to continue through the end of the week
under high pressure with a gradual warming trend. Showers
return by Sunday with a crossing cold front.
&&
.NEAR TERM /THROUGH TONIGHT/...
Dry weather is expected to continue through tonight under high
pressure. Some increase in cloud cover is expected across
northern New York late in the day as a weak impulse scoots by to
the north. Any associated light showers should remain north and
east of the North Country.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
Thursday a weak cold front will drop from southern Canada towards
northern New York. To the south of this front, moisture will be
increasing in the mid levels, likely to bring a period of mostly
cloudy skies...but with little support aloft for showers and with
the current dry spell, have kept the wording for showers out of the
forecast, except for later Thursday and Thursday evening east of
Lake Ontario and within the vicinity of the weak cold front.
This weak cold front will push back northward Friday, with surface
high pressure returning and another period of fair, albeit more
summer-like weather. As a mild airmass surges northward, with 850
hPa temperatures nearing the low teens Celsius Friday and Saturday,
surface temperatures both days will be above normal with highs in
the mid 70s to lower 80s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
The nice stretch of dry weather looks like it will come to an end
heading into the second half of the weekend and the first part of
next week as a much more amplified pattern starts to take shape. An
upper trough will dig across the upper and central Great Lakes
pushing a cold front across the region on Sunday bringing the
likelihood of some much needed rain and opening the door to some
more seasonable temperatures for late September.
A powerful shortwave will then rotate through the mean upper trough
to start the new work week. This will help the trough to deepen
further across the eastern U.S. while strong upper ridge builds
north into western Canada. Not expecting a rain out through the
entire period, however this will keep the potential for unsettled
weather in the forecast through at least the first half of next week
as a series of shortwaves rotate through the mean upper trough over
the eastern U.S.
A period of strong winds may also become possible sometime Monday
or Tuesday depending on the strength and possibly a
climatologically favored track of surface low pressure moving by
to our west and north. Stay tuned.
Otherwise, day to day cooling will occur through the period as
daytime highs in the upper 60s to mid 70s on Sunday trend
downward to the upper 50s to mid 60s by Tuesday.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
High pressure will maintain VFR flight conditions today and tonight.
There may be some late night/early morning river valley fog. West
winds will pickup with gusts to near 20 knots from midday through
the afternoon.
Outlook...
Thursday through Saturday...VFR.
Sunday...MVFR with showers likely.
&&
.MARINE...
A period of west to southwest winds of up to 20 knots is expected
today on the western side of the tropical system departing well east
of the region across the Canadian Maritimes. This will lead to a
period of small craft conditions on Lake Ontario from Hamlin
Beach to Mexico Bay, with choppy conditions elsewhere along Lake
Ontario.
Winds and waves will lower tonight.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for LOZ043-
044.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Sep 23, 4:26 AM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 426 AM EDT Wed Sep 23 2020 NYZ001>008-010>014-019>021-085-240830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 426 AM EDT Wed Sep 23 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 426 AM EDT Wed Sep 23 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.